Health, Medicine

Linagliptin-associated blistering and ulceration

We present the case of 60-year-old man with type 2 diabetes who developed blistering after two sequential exposures to linagliptin. Linagliptin is one of the dipeptidyl peptidase 4 (DPP-4) inhibitors, a group of oral hypoglycaemic agents used commonly for the treatment of type 2 diabetes. On the first exposure to linagliptin, he developed blisters on the hands which resolved after stopping the drug. After repeat exposure, he developed two large blisters on the left foot, which burst giving rise to secondary infection, requiring hospital admission for treatment. We discuss the latest research linking DPP-4 inhibitors with adverse skin reactions and the effect of ulcers on the morbidity and mortality of patients with diabetes. This case report highlights skin reactions as an important, rare and lesser known side effect of DPP-4 inhibitors.

from #ORL-AlexandrosSfakianakis via simeraentaxei on Inoreader http://ift.tt/2sd7LWE

via IFTTT

http://ift.tt/2ralhvy

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s